Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 9, 2022, 2:11 AM MST for 6 counties in Arizona. It took effect at Apr 10, 2022, 12:00 PM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 2:11 AM MST (09:11 UTC)
- In effect from
- Apr 10, 2022, 12:00 PM MST
- Expired
- Apr 11, 2022, 7:00 PM MST
- In force
- 31 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6052 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WWUS85 KTWC 090911 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 211 AM MST Sat Apr 9 2022 AZZ150>152-154-092300- /O.UPG.KTWC.FW.A.0005.220410T1800Z-220412T0200Z/ /O.NEW.KTWC.FW.W.0006.220410T1900Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 211 AM MST Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon Sunday to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Eastern half of Fire weather zone 150. Fire weather zones 151, 152 and 154. * TIMING...Sunday and Monday. * WINDS...Southwest 20 to 30 mph with gusts 35 to 45 mph. Strongest winds Monday afternoon. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
6 follow-up statements
742 WWUS85 KTWC 092136 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 236 PM MST Sat Apr 9 2022 AZZ150>152-154-101200- /O.CON.KTWC.FW.W.0006.220410T1900Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 236 PM MST Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... * AFFECTED AREA...Eastern half of Fire weather zone 150. Fire weather zones 151, 152 and 154. * TIMING...Sunday and Monday. * WINDS...Southwest 20 to 30 mph with gusts 35 to 45 mph. Strongest winds Monday afternoon. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
133 WWUS85 KTWC 100904 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 204 AM MST Sun Apr 10 2022 AZZ150>152-154-102300- /O.CON.KTWC.FW.W.0006.220410T1900Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 204 AM MST Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... * AFFECTED AREA...Eastern half of Fire weather zone 150. Fire weather zones 151, 152 and 154. * TIMING...Today and Monday. * WINDS...Southwest 20 to 30 mph with gusts 35 to 45 mph. Strongest winds Monday afternoon. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
013 WWUS85 KTWC 102057 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 157 PM MST Sun Apr 10 2022 AZZ150>152-154-110500- /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 157 PM MST Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... * AFFECTED AREA...Eastern half of Fire weather zone 150. Fire weather zones 151, 152 and 154. * TIMING...Today and Monday. * WINDS...Southwest 20 to 30 mph with gusts 35 to 45 mph. Strongest winds Monday afternoon. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
137 WWUS85 KTWC 110449 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 949 PM MST Sun Apr 10 2022 AZZ150>152-154-111130- /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 949 PM MST Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... * AFFECTED AREA...Eastern half of Fire weather zone 150. Fire weather zones 151, 152 and 154. * TIMING...Monday. * WINDS...Southwest increasing again to 25 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...falling to 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
377 WWUS85 KTWC 110907 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 207 AM MST Mon Apr 11 2022 AZZ150>152-154-112200- /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 207 AM MST Mon Apr 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... * AFFECTED AREA...Eastern half of Fire weather zone 150. Fire weather zones 151, 152 and 154. * TIMING...Today. * WINDS...Southwest increasing again to 25 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...falling to 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
517 WWUS85 KTWC 112110 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 210 PM MST Mon Apr 11 2022 AZZ151-152-121100- /O.NEW.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/ /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 210 PM MST Mon Apr 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH TO EXTREME FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Fire weather zone 151.Fire weather zone 152. * TIMING...Through this evening and again Tuesday. * WINDS...Southwest to 25 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...On Tuesday falling to 15 to 25 percent with locally lower values * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-154-120200- /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 210 PM MST Mon Apr 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FOR FIRE WEATHER ZONES 150 AND 154... * AFFECTED AREA...Fire weather zone 150.Fire weather zone 154. * TIMING...Today. * WINDS...Southwest increasing again to 25 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:04 AM MST, 7 minutes earlier.
Area forecast discussion, Apr 9, 2:04 AM MST, 7 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 204 AM MST Sat Apr 9 2022 .SYNOPSIS... Above normal temperatures and gusty winds will continue for the weekend. Early next week, a weather system will move through the region bringing stronger winds as well as cooler temps and chances for showers on Tuesday. && .DISCUSSION... After another day with temperatures around 10 degrees above average, our main weather story is going to be wind. The ridge axis from the area of high pressure that has dominated our weather most of the week is now east of the area as strong low pressure begins to dig into western states. A series of storms will carve a deep mean trough position through the Great Basin and intermountain west over the next several days. The resulting gradient increase will bring breezy to windy conditions, with strongest winds expected Monday and Tuesday as per elevated ensemble mean climo percentiles and ECMWF EFI. Critical fire weather conditions expected as outlined in the fire weather section below. Temperatures dropping back below climo Tuesday or Wednesday. The best moisture and dynamics couplet is still expected to remain north of our area. Our best chance at showers will be associated with a lower level jet just ahead of the trough Tuesday afternoon, but the QPF remains low. Ensembles generally maintain slightly negative height anomalies the second half of the week into the following weekend, but we should easily manage a warming trend back to near or a little above climo by Friday. && .AVIATION...Valid through 10/12z. FEW-SCT AOA 20k ft AGL. SELY/SLY sfc winds 10 kts or less early, becoming SWLY/WLY at 12-20 kts aft 09/18Z with gusts 25-30 kts, diminishing after 10/04Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A weather pattern change is in store for this weekend as broad low pressure settles over the region bringing a prolonged period of higher winds. Winds will shift to the southwest and become breezy on today with 20-ft wind speeds of 12-18 mph. Sunday through Tuesday looks to remain the windiest period with 20-ft wind speeds increasing to 20-25 mph each day, a little higher possible Tuesday. Afternoon RH values 10 percent or less today, increasing slightly to 10-15 percent Sunday and Monday. These days remain the most concerning for critical fire weather conditions. By Tuesday, minimum RH values increase to 20 percent or greater with better overnight recoveries. Red Flag Warning in effect for a majority of southeast Arizona Sunday and Monday. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from late Sunday morning through Monday evening for AZZ150>152-154. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.